Un modèle asymptotique pour les ondes internes de grande amplitude
Séminaire Équations aux dérivées partielles (Polytechnique) dit aussi "Séminaire Goulaouic-Schwartz" (2009-2010), Talk no. 19, 14 p.

We consider in this talk the “shallow-water/shallow-water" asymptotic model obtained in [3] from the two-layer system with rigid lid, for the description of large amplitude internal waves. For one-dimensional interfaces, this system is of hyperbolic type and its local wellposedness does not raise serious difficulties, though other issues (blow -up, loss of hyperbolicity,...) turn out to be delicate. For two- dimensional interfaces, the system turns out to be nonlocal. We prove that it conserves some properties of “hyperbolic type" and prove that the associated Cauchy problem is locally well posed in suitable Sobolev classes provided some natural restrictions are imposed on the data.

On considère dans cet exposé le modèle asymptotique “shallow-water/shallow-water" obtenu dans [3] à partir du système d’Euler à deux couches avec fond plat et toit rigide pour décrire la propagation d’ondes internes de grande amplitude. En dimension d’espace un, ce système est de type hyperbolique et la théorie locale du problème de Cauchy ne pose pas de difficultés majeures, même si d’autres questions (explosion en temps fini, perte d’hyperbolicité) s’avèrent délicates. En dimension deux d’espace par contre, le système est non local. On montre qu’il conserve cependant des propriétés “de type hyperbolique" et que le problème de Cauchy associé est localement bien posé sous des conditions convenables sur les conditions initiales.

Saut, Jean-Claude 1

1 Laboratoire de Mathématiques, UMR 8628, Université Paris-Sud et CNRS, 91405 Orsay, France
@article{SEDP_2009-2010____A19_0,
     author = {Saut, Jean-Claude},
     title = {Un mod\`ele asymptotique pour les ondes internes de grande amplitude},
     journal = {S\'eminaire \'Equations aux d\'eriv\'ees partielles (Polytechnique) dit aussi "S\'eminaire Goulaouic-Schwartz"},
     note = {talk:19},
     publisher = {Centre de math\'ematiques Laurent Schwartz, \'Ecole polytechnique},
     year = {2009-2010},
     language = {fr},
     url = {http://www.numdam.org/item/SEDP_2009-2010____A19_0/}
}
TY  - JOUR
AU  - Saut, Jean-Claude
TI  - Un modèle asymptotique pour les ondes internes de grande amplitude
JO  - Séminaire Équations aux dérivées partielles (Polytechnique) dit aussi "Séminaire Goulaouic-Schwartz"
N1  - talk:19
PY  - 2009-2010
PB  - Centre de mathématiques Laurent Schwartz, École polytechnique
UR  - http://www.numdam.org/item/SEDP_2009-2010____A19_0/
LA  - fr
ID  - SEDP_2009-2010____A19_0
ER  - 
%0 Journal Article
%A Saut, Jean-Claude
%T Un modèle asymptotique pour les ondes internes de grande amplitude
%J Séminaire Équations aux dérivées partielles (Polytechnique) dit aussi "Séminaire Goulaouic-Schwartz"
%Z talk:19
%D 2009-2010
%I Centre de mathématiques Laurent Schwartz, École polytechnique
%G fr
%F SEDP_2009-2010____A19_0
Saut, Jean-Claude. Un modèle asymptotique pour les ondes internes de grande amplitude. Séminaire Équations aux dérivées partielles (Polytechnique) dit aussi "Séminaire Goulaouic-Schwartz" (2009-2010), Talk no. 19, 14 p. http://www.numdam.org/item/SEDP_2009-2010____A19_0/

[1] B. Alvarez-Samaniego and D. Lannes, Large time existence for 3D water-waves and asymptotics, Inventiones Math. 171 (2008), 485-541. | MR | Zbl

[2] T.B.Benjamin and T.J.Bridges, Reappraisal of the Kelvin-Helmholtz problem.Part I. Hamiltonian structure, J. Fluid Mech. 333 (1997) 301-325. | MR | Zbl

[3] J. Bona, D. Lannes, and J.-C. Saut, Asymptotic models for internal waves, J. Math. Pures Appl. 89 (2008) 538-566. | MR | Zbl

[4] D. Bresch and M. Renardy, Well-posedness of two-layer shallow water flow between two horizontal rigid plates, preprint 2010. | MR

[5] S. Chandrasekhar, Hydrodynamic and hydromagnetic stability, Oxford : Clarendon Press (1961). | MR | Zbl

[6] W. Choi and R. Camassa, Fully nonlinear internal waves in a two-fluid system, J. Fluid Mech. 396 (1999) 1-36. | MR | Zbl

[7] W. Craig, P. Guyenne and H. Kalisch, Hamiltonian long-wave expansions for free surfaces and interfaces, Comm. Pure. Appl. Math. 58 (2005) 1587-1641. | MR | Zbl

[8] W. Craig, C. Sulem, and P.-L. Sulem, Nonlinear modulation of gravity waves : a rigorous approach, Nonlinearity 5 (1992), 497-522. | MR | Zbl

[9] Cung The Anh, Influence of surface tension and bottom topography on internal waves, M3AS, 19, 12 (2009), 2145-2175. | MR

[10] V. Duchêne, Asymptotic shallow water models for internal waves in a two-fluid system with a free surface, arXiv : 0906.0839 (June 2009). | MR

[11] P. Guyenne, D. Lannes and J.-C. Saut, On the Cauchy problem for a nonlocal system modelling large amplitudes internal waves, Nonlinearity 23 (2010), 237-275. | MR

[12] T.Y. Hou and P. Zhang, Growth rates for the linearized motion of 3-D fluid interfaces with surface tension far from equilibrium, Asian J. Math.. 2 (1998) 263-288. | MR | Zbl

[13] T. Iguchi, N. Tanaka, and A. Tani, On the two-phase free boundary problem for two-dimensional water waves, Math. Ann. 309 (1997) 199-223. | MR | Zbl

[14] D. Lannes, Sharp estimates for pseudo-differential operators with symbols of limited smoothness and commutators, J. Funct. Anal. 232 (2006) 495-539. | MR | Zbl

[15] D. Lannes, A stability criterion for two-fluid interfaces and applications, arXiv. 1005.4565v1 (May 2010).

[16] D. Lannes and J.-C. Saut, en préparation.

[17] P. Milewski, E. Tabak, C. Turner, R. Rosales, and F. Menzaque, Nonlinear stability of two-layer flows, Commun. Math. Sci. 2 (2004) 427-442. | MR | Zbl

[18] K. Ohi and T. Iguchi, A two-phase problem for capillary-gravity waves and the Benjamin-Ono equation, Disc. Cont. Dyn. Systems A, 23, 4 (2009), 1205-1240. | MR | Zbl

[19] M. E. Taylor, Partial differential equations. III. Nonlinear equations, Corrected reprint of the 1996 original. Applied Mathematical Sciences, 117. Springer-Verlag, New York, 1997. | MR | Zbl

[20] V.E.Zakharov, Stability of periodic waves of finite amplitude on the surface of a deep fluid, J. Appl. Mech. Tech. Phys.2 (1968) 190-194.